Tooth pain due to tooth abscess. Prescribed Augmentin and Metrolab. Can I take Diclofenac?
I am having severe tooth pain because of tooth abscess inside two teeth with crown. Doctor advised to take Augmentin and Metrolab before proceeding for root canal . Also given diclofenac potassium tablets as pain killer. but even after two courses the pain is not subsiding. can i take diclofenac after 4 hours from the previous take?
Thank you for the query.
Tooth abscess presents with severe radiating pain and has to be drained adn rootcanal treated. This treatment is followed with a course of antibiotic and analgesics. Diclofenac potassium should be taken every 6to 8 hours , every 4 hrs is not advised as it will lead to gastric irritation , heart burn.
Hope this helps you.
Hi and welcome,
Tooth abscess causes severe pain due to pressure build up in the periodontal tissues.often it spreads or drains the infection in the underlying and adjacent tissue leading to pain and swelling. This pain can be relieved permanently only after draining the abscess and releasing the pressure.
Consult a dentist and get the abscess drained as soon as possible before the condition gets worse. a root canal treatment can be done accordingly to preserve the tooth.
Meantime you can continue with AUGMENTIN and diclofenac with seraatiopeptidase combination tablet 2 times daily . diclofenac serratiopeptidase can be taken after every 6 to 8 hours. take care
hello & welcome
as u are suffering from tooth abscess, so its better to go for root canal treatment as soon as possible, as inspite of augmentin and metrolab pain is not decreasing....it indicates some severe infection...diclofenac will provide you symptomatic treatment only. final treatment will be drainage of infection that can be done through root canal treatment or extraction of infected tooth...yes u can take diclofenec at an interval of 4 hours but avoid this for long durations...
take care & thanks..
hi yes but not continuously.. you can take 3-4 dose/day not more..the prescribed drugs will take atleast 2 days to give you relife.. so wait and if the drug cause you discomfort just discontinue and consult your doctor.. thank you.. take care
I find this answer helpful
1 Doctor agrees with this answer
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]